Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please help !!
Feb 28, 2013

First of all i would like to thank you for reply on Combivir + Duovir-N. i forgot to mention another blood test report of mine which was done with the CD4 test hiv-1 rna quantitative real-time pcr using cobas amliprep and taqman @ > 10000000. as i am having continuous fever some more blood tests were done yesterday and the report of which is TLC 5400 , SGOT 176, SGPT 110 and some traces of HBV have also been found. the doctor have changed my medicine. Combivir + Duovir-N has been stopped and Tenolam (Tenofovir disoproxil fumarate 300 mg,lamivudine 300 mg) int he morning and Efavirenz 600 mg at night. all i want to know if i am in right hands , is my doctor competent enough to handle my case or should i change my doctor. if yes please suggest a good doctor who can handle my case. Please do reply Sir as your suggestion could prolong my life.

Response from Dr. Young

Hello again,

I think your doctor has done all the right things so far. Indeed, the monitoring tests were done appropriately and detected possible early liver inflammation from the Duovir-N (nevirapine component).

With that and the detected HBV, it is entirely reasonable to switch you to the tenofovir, lamivudine and efavirenz regimen. Indeed, this regimen is among the preferred-rated regimens here in the US and is both very potent and well tolerated. Efavirenz can cause pyschological side effects in the first days of treatment, and for this reason, it's recommended that the medications be taken prior to going to sleep (and preferably without any food in the stomach).

What's most important for this (or any HIV treatment) is to be as adherent to your medications as possible. I tell my patients that the goal is to miss no more than 1 or 2 doses each month. Reminder systems, pill boxes and a good support system can often be of help for adherence.

I don't see anything here that suggests that you need to change your doctor, but since you've asked twice about this, I have to ask in return if there's something about your relationship with your doctor that makes you worry about this.

Be well, BY



Previous
Combivir + Duovir-N
Next
PEP treatment + HIV test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement